Alert archive / Missouri / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 201, NWS Springfield, MO

June 4, 2020Texas County, Wright County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 4, 2020, 5:59 AM CDT for Texas County, Wright County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2020, 5:59 AM CDT (10:59 UTC)
Expired
Jun 4, 2020, 6:45 AM CDT
In force
46 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1794 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1420 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

516 
WUUS53 KSGF 041059
SVRSGF
MOC215-229-041145-
/O.NEW.KSGF.SV.W.0201.200604T1059Z-200604T1145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
559 AM CDT Thu Jun 4 2020

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southeastern Wright County in southwestern Missouri...
  Southwestern Texas County in south central Missouri...

* Until 645 AM CDT.

* At 559 AM CDT, a severe thunderstorm was located near Hartville, or
  12 miles northwest of Mountain Grove, moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Mountain Grove...                 Cabool...
  Dawson...                         Norwood...
  Hartville...                      Bendavis...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3706 9214 3706 9255 3731 9255 3732 9208
      3705 9208
TIME...MOT...LOC 1059Z 269DEG 32KT 3722 9246 

HAIL...<.75IN
WIND...60MPH
 
$$

Albano
3 follow-up statements
493 
WWUS53 KSGF 041107
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
607 AM CDT Thu Jun 4 2020

MOC215-229-041145-
/O.CON.KSGF.SV.W.0201.000000T0000Z-200604T1145Z/
Wright MO-Texas MO-
607 AM CDT Thu Jun 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR SOUTHEASTERN WRIGHT AND SOUTHWESTERN TEXAS COUNTIES...

At 606 AM CDT, a severe thunderstorm was located 7 miles east of
Hartville, or 8 miles northwest of Mountain Grove, moving east at 35
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Mountain Grove...                 Cabool...
Dawson...                         Norwood...
Bendavis...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3706 9214 3706 9251 3731 9247 3732 9208
      3705 9208
TIME...MOT...LOC 1106Z 269DEG 32KT 3722 9237 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Albano
468 
WWUS53 KSGF 041127
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
627 AM CDT Thu Jun 4 2020

MOC215-229-041145-
/O.CON.KSGF.SV.W.0201.000000T0000Z-200604T1145Z/
Wright MO-Texas MO-
627 AM CDT Thu Jun 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR SOUTHEASTERN WRIGHT AND SOUTHWESTERN TEXAS COUNTIES...

At 626 AM CDT, a severe thunderstorm was located 7 miles north of
Cabool, or 9 miles northeast of Mountain Grove, moving east at 35
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Mountain Grove...                 Cabool...
Dawson...                         Bendavis...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3706 9214 3706 9234 3731 9232 3732 9208
      3705 9208
TIME...MOT...LOC 1126Z 270DEG 32KT 3722 9214 

HAIL...<.75IN
WIND...60MPH
 
$$

Albano
316 
WWUS53 KSGF 041136
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
636 AM CDT Thu Jun 4 2020

MOC215-229-041146-
/O.EXP.KSGF.SV.W.0201.000000T0000Z-200604T1145Z/
Wright MO-Texas MO-
636 AM CDT Thu Jun 4 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WRIGHT AND
SOUTHWESTERN TEXAS COUNTIES WILL EXPIRE AT 645 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 3706 9214 3706 9234 3731 9232 3732 9208
      3705 9208
TIME...MOT...LOC 1136Z 270DEG 32KT 3722 9204 

$$

Albano

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:55 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 4, 2:55 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
255 AM CDT Thu Jun 4 2020

.SHORT TERM...(Today and tonight)

It was a busy night over extreme southeast Kansas and the Missouri
Ozarks. Two thunderstorm complexes were converging upon each other
which could end up creating some severe weather and flash
flooding.

A Severe Thunderstorm Watch is in effect for several counties over
southeast Kansas and western Missouri, mainly for the risk of
damaging wind gusts.

So a stormy morning is in store, with some locations receiving
excessive rainfall. This activity should dissipate or move out of
the Ozarks by mid day. There is a chance that additional scattered
showers and thunderstorms redevelop this afternoon and evening,
however, this will depend upon how worked over the airmass is.

Look for highs to warm into the 80s today under a mix of sun and
clouds.

For tonight, humid conditions will persist with lows only dropping
to the low 70s. We could experience some scattered thunderstorms
tonight's as small disturbances move overhead on the northeast
periphery of a dirty ridge.

.LONG TERM...(Friday through Wednesday)

For Friday, a moist and unstable airmass will continue over the
Ozarks while remaining positioned within under a zone in which
weak upper waves will likely trigger scattered convection.
Therefore we will continue scattered chances for rain as
temperatures warm into the 80s. It will feel quite muggy in some
places with heat indices reaching the mid and upper 90s.

By Friday night through Saturday, a backdoor surface front
could provide sufficient low level convergence for additional
scattered thunderstorms across southern Missouri. The upper ridge
will over this feature will be strongest on Saturday, however,
most models have a QPF signal.

Looks as though Sunday through Monday morning is setting up to be
a dry period as Tropical Storm Cristobal makes landfall near the
Sabine River. Models still have the remnants tracking into
Southwest Missouri by Monday afternoon, potentially producing some
heavy rainfall.

Given the upper air pattern, this remnant circulation quickly
exits the Ozarks by Tuesday afternoon, following by a strong cold
front that sweeps through. This feature will bring in a dry
continental airmass for Tuesday night into Wednesday. Temperatures
next Wednesday may only warm into the upper 70s to around 80.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1152 PM CDT Wed Jun 3 2020

VFR conditions are expected for the majority of the overnight
hours across southwest Missouri as a westward moving cluster of
storms stays primarily confined to central Missouri over the next
several hours. However, a linear convective system is rapidly moving
southeast out of Nebraska and models suggest it reaches southwest
Missouri by the early morning hours. This would place the storms on
the doorstep of the KSGF/KJLN terminals around 10-12Z and KBBG
around 11-13Z, with the line of storms quickly pushing clear of the
TAF sites and into Arkansas by late morning.
Short-lived MVFR to IFR conditions and variable gusty winds will
be possible near the thunderstorms, with a return to VFR
conditions for the remainder of the TAF period after the
thunderstorms pass.

Aside from thunderstorms, surface winds will generally remain
south to southwesterly at 5-10 knots and gust up to 10-15 knots
during the morning into afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Rothstein
Hazardous weather outlook, Jun 4, 3:31 AM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
331 AM CDT Thu Jun 4 2020

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050845-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
331 AM CDT Thu Jun 4 2020

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Elevated flooding risk.
  Elevated lightning risk.
  Limited excessive heat risk.

DISCUSSION...

A severe line of thunderstorms will continue to move across
extreme southeast Kansas and the Missouri Ozarks this morning.
Damaging wind gusts are expected with this line, as well as some
hail up to quarters.

Flash flooding will also be possible given the heavy rainfall
rates expected.

Hot and humid conditions are expected to unfold this afternoon,
which could bring heat index values well into the 90s.

Additional scattered thunderstorms can not be ruled out late this
afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional scattered thunderstorms will be possible Friday into
Saturday evening.

Afternoon heat indices from 90 to 100 degrees are expected from
Friday through Sunday.

There is then some potential for the remnants of Tropical Storm
Cristobal to track north through the region early next week. While
the track remains uncertain, there would be the potential for
heavy rainfall and flooding in its vicinity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today or tonight for
for portions of southeast Kansas and southwest Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

In the hours before

Local storm report, Jun 4, 5:08 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 AM CDT THU JUN 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 AM     TSTM WND GST     5 SSE WILLARD           37.24N 93.39W
06/04/2020  M61 MPH          GREENE             MO   OFFICIAL NWS OBS

            THE ASOS AT THE SPRINGFIELD BRANSON NATIONAL
            AIRPORT MEASURED A 61 MPH WIND GUST.

&&

FEH
Local storm report, Jun 4, 5:13 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 AM CDT THU JUN 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 AM     TSTM WND GST     5 N BATTLEFIELD         37.19N 93.38W
06/04/2020  E70 MPH          GREENE             MO   NWS EMPLOYEE

            WINDS WERE ESTIMATED BETWEEN 60 AND 70 MPH.

&&

FEH
Local storm report, Jun 4, 5:17 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 AM CDT THU JUN 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 AM     TSTM WND DMG     2 SW SPRINGFIELD        37.18N 93.30W
06/04/2020                   GREENE             MO   PUBLIC

            A TREE WAS UPROOTED AND FELL ONTO A HOME AND
            POWER LINES.

&&

FEH
Local storm report, Jun 4, 5:20 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 AM CDT THU JUN 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 AM     TSTM WND DMG     MOUNT VERNON            37.10N 93.82W
06/04/2020                   LAWRENCE           MO   LAW ENFORCEMENT

            MULTIPLE TREES DOWN, POWER LINES AND POLES
            WERE DOWN AND POWER OUTAGES WERE REPORTED IN
            MOUNT VERNON.

&&

FEH
Local storm report, Jun 4, 5:22 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 AM CDT THU JUN 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 AM     TSTM WND DMG     3 ENE SPRINGFIELD       37.22N 93.24W
06/04/2020                   GREENE             MO   LAW ENFORCEMENT

            SEVERE THUNDERSTORM WIND GUSTS DOWNED
            MULTIPLE POWER POLES AND LINES IN EAST
            SPRINGFIELD.

&&

DC
Local storm report, Jun 4, 5:58 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 AM CDT THU JUN 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 AM     TSTM WND GST     DOGWOOD                 37.04N 92.83W
06/04/2020  E60 MPH          DOUGLAS            MO   AMATEUR RADIO

            WINDS WERE ESTIMATED AT 60 MPH.

&&

FEH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 1:55 AM CDTFlash Flood WarningSGFMaries, Phelps, Pulaski11 hr
Jun 4, 3:06 AM CDTSpecial Weather StatementSGFVernon54 min
Jun 4, 3:21 AM CDTSevere Thunderstorm WarningSGFCedar, St. Clair, Vernon54 min
Jun 4, 4:13 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Hickory, Polk, St. Clair and 1 more47 min
Jun 4, 4:28 AM CDTFlash Flood WarningSGFLaclede, Webster, Wright9 hr
Jun 4, 4:38 AM CDTSevere Thunderstorm WarningSGFDade7 min
Jun 4, 4:45 AM CDTSevere Thunderstorm WarningSGFDallas, Greene, Polk45 min
Jun 4, 4:55 AM CDTSpecial Weather StatementSGFLawrence35 min
Jun 4, 5:10 AM CDTSevere Thunderstorm WarningSGFBarry, Christian, Stone, Taney50 min
Jun 4, 5:18 AM CDTSevere Thunderstorm WarningSGFBarry, Stone38 min
Jun 4, 5:25 AM CDTSevere Thunderstorm WarningSGFTaney50 min
Jun 4, 5:38 AM CDTFlash Flood WarningSGFVernon9 hr
Jun 4, 5:40 AM CDTSevere Thunderstorm WarningSGFDouglas, Webster50 min
Jun 4, 5:49 AM CDTSevere Thunderstorm WarningSGFOzark, Taney41 min
Jun 4, 10:07 AM CDTAreal Flood WarningSGFWright6 hr
Jun 4, 12:41 PM CDTAreal Flood WarningSGFMaries, Phelps, Pulaski4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.